Wildfire, Lower Columbia Basin
- When
- July 23, 12:00 AM PST to July 26, 11:59 PM PST
- Where
- Lower Columbia Basin forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
The Wood Gulch Fire, centered near Roosevelt, was a human caused fire which burned 5,400 acres. Occasional breezy winds helped push flames through dry sage brush, as well as oak and pine in a steep canyon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Wood Gulch Fire, centered near Roosevelt, was a human caused fire which burned 5,400 acres. Occasional breezy winds helped push flames through dry sage brush, as well as oak and pine in a steep canyon. Approximately 20 homes were evacuated as a precaution. There were no structures lost in the blaze.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 22, 9:00 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PENDLETON OR 1000 PM PDT FRI JUL 22 2005 .DISCUSSION...WATER VAPOR IMAGERY SHOWS A WAVE OF LOW PRESSURE EXITING FAR EASTERN OR/WA...WITH ANOTHER WAVE MOVING ONSHORE SOUTHERN BC AND NORTHWEST WASHINGTON. SURFACE GRADIENTS ARE DIMINISHING ACROSS MOST OF EASTERN WA/OR...WITH WINDS FALLING BELOW ADVISORY CRITERIA...THUS HAVE ALLOWED WIND ADV TO EXPIRE...HOWEVER RESIDUAL BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST UNTIL LATE THIS EVENING. ISOLATED SHWR ACTIVITY ACROSS THE WALLOWA MTNS HAVE EXITED EASTWARD AS WELL. HAVE UPDATED THE FCST TO REFLECT THE DRIER/LESS WINDY CONDITIONS. && .AVIATION...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS...ALONG WITH LESS WIND AS WEAK HIGH PRESSURE CROSSES THE REGION. && .PRELIMINARY POINT TEMPS/POPS... PDT 60 89 55 88 / 0 0 0 0 ALW 62 88 59 87 / 0 0 0 0 PSC 58 90 54 89 / 0 0 0 0 YKM 56 86 52 85 / 10 0 0 0 HRI 58 91 52 90 / 0 0 0 0 ELN 54 83 54 82 / 10 0 0 0 RDM 44 88 43 87 / 0 0 0 0 LGD 55 85 52 84 / 0 0 0 0 5J0 53 84 47 83 / 0 0 0 0 DLS 59 84 59 83 / 10 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON ALLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 810 PM PDT FRI JUL 22 2005 WAZ024>030-ORZ041>050-231230- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 810 PM PDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468343.